Alert archive / New Mexico / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 52, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 30, 2013, 7:39 PM MDT for Otero County, New Mexico. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2013, 7:39 PM MDT (01:39 UTC)
- Expired
- Jun 30, 2013, 8:15 PM MDT
- In force
- 36 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:44 PM MDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jun 30, 2:44 PM MDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 244 PM MDT SUN JUN 30 2013 .SYNOPSIS... UPPER LEVEL HIGH PRESSURE TO OUR WEST AND UPPER LEVEL LOW PRESSURE TO OUR EAST WILL CONTINUE TO FUNNEL MOISTURE INTO THE REGION DURING THE COMING WEEK. WE WILL SEE BELOW NORMAL TEMPERATURES THROUGH THE FIRST HALF OF THE WEEK WITH DECENT RAIN CHANCES EACH DAY. BY THE END OF THE WEEK WE WILL SEE NEAR NORMAL TEMPERATURES...BUT WITH A CONTINUED SLIGHT CHANCE FOR RAIN. && .DISCUSSION... NEW MEXICO WILL BE IN THE SQUEEGEE ZONE THIS WEEK. TO OUR NORTHWEST IS THE HOT AND DRY UPPER LEVEL RIDGE...TO OUR NORTHEAST IS THE COOL AND DAMP UPPER LEVEL TROUGH. THIS PUTS NEW MEXICO RIGHT IN BETWEEN THE TWO SYSTEMS CIRCULATIONS...THE SQUEEGEE ZONE. THOUGH IT IS NOT TROPICAL MOISTURE...WE WILL SEE MORE MOISTURE MOVE INTO THE REGION DURING THE NEXT COUPLE OF DAYS. WE WILL SEE OUR PRECIPITAL WATER VALUES HOVER AT OR A LITTLE ABOVE ONE INCH...WHICH IS PLENTY GOOD TO GIVE US A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS FOR MOST OF THE WEEK. THE OTHER BENEFIT OF THE MOISTURE WILL BE THE COOLER TEMPERATURES. MANY LOWLAND LOCATIONS WILL HIT THE TRIPLE DIGIT MARK AGAIN TODAY...BUT THAT SHOULD BE IT...AT LEAST FOR THE NEXT WEEK. ON THE BAD SIDE OF THINGS...THE INCREASE IN MOISTURE WILL HEIGHTEN OUR FLASH FLOOD RISK ASSOCIATED WITH THE SILVER FIRE BURN SCAR. PREVIOUS MODEL RUNS HAD THE UPPER HIGH DRIFTING BACK OVER NEW MEXICO BY THE END OF THE WEEK. THE EXTENDED GFS HAD EVEN CUTOFF OUR PRECIPITATION CHANCES FOR NEXT WEEKEND...BUT NOW BOTH THE EXTENDED GFS AND ECMWF KEEP THE UPPER LOW A LITTLE STRONGER TO OUR EAST WHICH KEEPS THE UPPER HIGH FROM PUSHING FULLY IN FROM THE WEST. SO FOR NOW I HAVE TRIMMED DOWN OUR AFTERNOON HIGHS FOR THE END OF NEXT WEEK INTO THE WEEKEND AND HAVE KEPT OUR SLIGHT CHANCES FOR RAIN GOING. && .AVIATION...VALID 30/00Z-01/00Z. SCT MAINLY LOWLAND -TSRAGS/WND VRB30G45KT/VSBY 3SM IN BLDU...WILL CONT THROUGH 05Z. A WEAK UPPER LEVEL IMPULSE MOVING SOUTH THROUGH THE AREA WILL FOLLOW OVERNIGHT. THIS WILL RESULT IN SCATTERED TSRA/WND VRB35G55KT/LCL VSBY 1-2SM IN BLDU GENLY EAST OF THE RIO GRANDE VALLEY THROUGH 10Z. LOOK FOR FEW-SCT CIGS 060-080 WITH ACTIVITY IN GENERAL THIS EVENING. STORM MOVEMENT IS EXPECTED N TO S 10-20 MPH. THIS PATTERN SUPPORTS ORGANIZATION OF A LARGE STORM OUTFLOW BOUNDARY LATER THIS EVENING. MOVEMENT SHOULD GENERALLY BE FROM NORTH TO SOUTH. FROM 10Z-17Z SCT-BKN 100-130 IS EXPECTED GENLY EAST OF THE RIVER. OUTSIDE STORM OUTFLOWS...LOOK FOR E-SE WINDS 7-15G20KT THROUGH THE PERIOD EAST OF THE RIVER VALLEY. THESE WINDS WILL SPREAD WEST OF THIS AREA TO THE AZ BORDER AFTER 06Z. && .FIRE WEATHER... ...SILVER FIRE: FAVORED DIRECTIONS FOR OUTFLOW APPROACH THIS AFTERNOON AND OVERNIGHT SHOULD RANGE FROM BEARINGS OF 350-050... ...WIND GUSTS 35-55 MPH POSSIBLE WITH OUTFLOWS... SHARED CIRCULATION AROUND UPPER LEVEL HIGH PRESSURE PARKED OVER THE INTER-MOUNTAIN WEST AND LOW PRESSURE ALOFT OVER THE UPPER MIDWEST AND OHIO RIVER VALLEY...WILL SUSTAIN NORTHERLY FLOW ALOFT OVER THE REGION THROUGH THE MIDDLE OF NEXT WEEK. THIS WILL CARRY WEAK SHORT WAVE DISTURBANCES NORTH TO SOUTH THROUGH THE REGION...WHILE ALSO HELPING TO STEER STORMS IN THIS DIRECTION. SCATTERED LOWLAND STORMS ARE EXPECTED EARLY THIS EVENING ALL AREAS...WITH AN INCREASE IN ACTIVITY EXPECTED MAINLY EAST OF THE RIO GRANDE VALLEY AFTER MIDNIGHT. ANOTHER DISTURBANCE MOVING SOUTHWARD OVER THE EASTERN HALF OF NEW MEXICO TONIGHT IS THE CAUSE. HAINES INDICES OF 4-5 ARE FORECAST FOR THE GILA REGION...SACRAMENTO AND CAPITAN MOUNTAINS MONDAY...WITH 4 FOR MOST OF THE SOUTHERN LOWLANDS. AREAS OVER THE TULAROSA BASIN...EAST AND SOUTH OVER HUDSPETH COUNTY SHOULD SEE VALUES DROP TO 2 MONDAY IN RESPONSE TO MORE WIDESPREAD WETTING RAINFALL EXPECTED IN THIS AREA OVERNIGHT. HAINES DISTRIBUTION WILL BE SIMILAR FOR TUESDAY AND WEDNESDAY. LOWLAND MIN RH MONDAY WILL RANGE FROM THE HIGH TEENS IN THE NM BOOTHEEL...TO THE LOWER 40S OVER EASTERN HUDSPETH AND OTERO COUNTIES. VALUES WILL FALL TO THE UPPER 30% RANGE FOR THE GILA REGION...AND NEAR 60% FOR THE SACRAMENTO MOUNTAINS. FOR TUESDAY...VALUES CLIMB ROUGHLY 5-9% TUESDAY FOR THE BOOTHEEL...NORTH TO WESTERN PORTIONS OF THE GILA REGION NEAR THE AZ BORDER. ELSEWHERE...MIN RH MAY FALL A FEW PERCENT. MIN RH WEDNESDAY SHOULD CLIMB A FEW PERCENT FOR ALL AREAS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 74 90 67 89 72 / 30 30 30 20 30 SIERRA BLANCA 69 83 61 84 68 / 30 40 30 20 30 LAS CRUCES 70 89 67 89 69 / 30 20 30 20 30 ALAMOGORDO 69 88 63 88 68 / 40 40 30 30 30 CLOUDCROFT 48 65 46 67 51 / 50 50 40 40 50 TRUTH OR CONSEQUENCES 69 88 66 86 68 / 30 20 30 20 30 SILVER CITY 63 90 64 78 64 / 20 30 30 30 40 DEMING 67 94 65 89 65 / 20 20 30 20 30 LORDSBURG 67 95 69 90 68 / 20 30 30 20 30 WEST EL PASO METRO 72 91 68 89 73 / 30 30 30 20 30 DELL CITY 66 83 58 88 65 / 40 40 30 20 30 FORT HANCOCK 72 91 69 88 74 / 30 30 30 20 30 LOMA LINDA 65 86 54 80 64 / 40 40 30 20 30 FABENS 72 92 66 88 72 / 30 30 30 20 30 SANTA TERESA 72 92 64 88 68 / 30 20 30 20 30 WHITE SANDS HQ 72 87 67 88 73 / 30 30 30 20 30 JORNADA RANGE 63 89 59 89 64 / 30 30 30 20 30 HATCH 68 87 69 88 70 / 20 20 30 20 30 COLUMBUS 71 95 70 90 72 / 20 20 30 20 30 OROGRANDE 69 89 61 90 67 / 40 30 30 20 30 MAYHILL 54 71 51 75 54 / 50 50 40 40 50 MESCALERO 54 77 50 75 53 / 50 50 40 50 50 TIMBERON 54 72 48 76 52 / 50 50 40 40 40 WINSTON 55 81 56 80 60 / 30 30 30 30 30 HILLSBORO 64 87 64 80 67 / 20 30 30 20 30 SPACEPORT 66 87 62 85 66 / 20 30 30 20 30 LAKE ROBERTS 57 89 62 81 66 / 30 40 30 40 40 HURLEY 61 88 64 79 62 / 20 30 30 20 30 CLIFF 53 94 64 86 65 / 30 40 30 30 40 MULE CREEK 53 95 54 84 56 / 30 40 30 30 40 FAYWOOD 63 88 67 80 66 / 20 20 30 20 30 ANIMAS 67 94 68 89 67 / 20 30 30 20 30 HACHITA 66 96 65 88 65 / 20 30 30 20 30 ANTELOPE WELLS 67 95 65 88 65 / 20 30 30 20 30 CLOVERDALE 62 91 64 80 65 / 20 40 30 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && BRICE/TRIPOLI
Hazardous weather outlook, Jun 30, 12:06 PM MDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1206 PM MDT SUN JUN 30 2013 NMZ401>417-TXZ418>424-011815- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1206 PM MDT SUN JUN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS TODAY. A FEW SPOTS MAY PICK UP 0.50 TO 1 INCH OF RAIN. TODAY'S THUNDERSTORMS MAY ALSO PRODUCE SOME STRONG GUSTY WINDS AND BLOWING DUST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY OUR RAIN CHANCES WILL CONTINUE EACH DAY DURING THE WEEK. WE WILL BE KEEPING A CLOSE EYE ON ANY OF THE RAIN THAT FALLS ON THE SILVER FIRE BURN SCAR FOR THE POTENTIAL FOR EXCESSIVE RUNOFF. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Jun 30, 2:32 PM MDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 232 PM MDT SUN JUN 30 2013 NMZ412-414>416-302115- CENTRAL TULAROSA BASIN NM-EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-SACRAMENTO MOUNTAINS ABOVE 7500 FEET NM-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM- 232 PM MDT SUN JUN 30 2013 ...STRONG THUNDERSTORMS THREATENING NORTHERN OTERO COUNTY THROUGH 315 PM MDT... AT 225 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MESCALERO...MOVING SOUTH AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... MESCALERO... CLOUDCROFT... ELK SILVER... SIXTEEN SPRINGS... SILVER LAKE... APACHE SUMMIT... BURRO FLATS... MOUNTAIN PARK... BENT... HIGH ROLLS... LAKE MESCALERO... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. NOVLAN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 5:05 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Hidalgo | 40 min |
| Jul 1, 5:42 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Hidalgo | 48 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.